Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 152, NWS Birmingham, AL

August 10, 2015Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2015, 7:27 PM CDT for Walker County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 7:27 PM CDT (00:27 UTC)
Expired
Aug 10, 2015, 8:30 PM CDT
In force
63 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Walker County, AL

The radar

The Birmingham radar (KBMX), 89 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2015-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1473 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2015-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1473 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1456 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

856 
WUUS54 KBMX 110027
SVRBMX
ALC127-110130-
/O.NEW.KBMX.SV.W.0152.150811T0027Z-150811T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
727 PM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WALKER COUNTY IN CENTRAL ALABAMA...

* UNTIL 830 PM CDT

* AT 727 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CURRY...OR 7
  MILES NORTHEAST OF JASPER...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JASPER...SUMITON...CORDOVA...DORA...CARBON HILL...PARRISH...
  SIPSEY...KANSAS...NAUVOO...CURRY...SMITH DAM...ROCKY HOLLOW...
  BELOIT...LYNNS PARK...SMITH LAKE...RACCOON BRANCH...GAMBLE...
  POWELLVILLE...LUPTON AND TOWNLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3396 8713 3396 8711 3389 8709 3389 8701
      3387 8701 3384 8695 3380 8695 3377 8702
      3375 8702 3372 8704 3374 8753 3387 8753
      3387 8762 3390 8763 3400 8751 3399 8722
      3398 8720 3400 8719 3400 8717
TIME...MOT...LOC 0027Z 295DEG 8KT 3395 8721 

HAIL...1.00IN
WIND...60MPH
 
$$

56
2 follow-up statements
865 
WWUS54 KBMX 110048
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
748 PM CDT MON AUG 10 2015

ALC127-110130-
/O.CON.KBMX.SV.W.0152.000000T0000Z-150811T0130Z/
WALKER AL-
748 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHERN WALKER COUNTY...

AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SMITH DAM...OR
8 MILES NORTHEAST OF JASPER...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JASPER...SUMITON...CORDOVA...DORA...CARBON HILL...PARRISH...SIPSEY...
KANSAS...SMITH DAM...ROCKY HOLLOW...BELOIT...LYNNS PARK...SMITH
LAKE...GAMBLE...TOWNLEY...BOLDO...HOLLY GROVE...WALKER COUNTY
AIRPORT...CEDRUM AREA AND POWELLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3396 8713 3396 8711 3389 8709 3389 8701
      3387 8701 3384 8695 3380 8695 3377 8702
      3375 8702 3372 8704 3374 8753 3387 8753
      3387 8762 3390 8763
TIME...MOT...LOC 0047Z 295DEG 8KT 3393 8716 

HAIL...1.00IN
WIND...60MPH
 
$$

56
676 
WWUS54 KBMX 110111
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT MON AUG 10 2015

ALC127-110130-
/O.CON.KBMX.SV.W.0152.000000T0000Z-150811T0130Z/
WALKER AL-
811 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL WALKER COUNTY...

AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARRISH...OR
NEAR CORDOVA...MOVING SOUTH AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
JASPER...SUMITON...CORDOVA...DORA...CARBON HILL...PARRISH...SIPSEY...
ROCKY HOLLOW...BELOIT...LYNNS PARK...GAMBLE...TOWNLEY...BOLDO...HOLLY
GROVE...CEDRUM AREA AND EMPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BIRMINGHAM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3389 8709 3389 8701 3387 8701 3384 8695
      3380 8695 3377 8702 3375 8702 3372 8704
      3374 8753 3387 8753
TIME...MOT...LOC 0110Z 342DEG 14KT 3375 8725 

HAIL...1.00IN
WIND...60MPH
 
$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:11 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 10, 7:11 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
711 PM CDT MON AUG 10 2015

.UPDATE...
FOR 00Z AVIATION.

&&

.DISCUSSION...

FIRST ITEM TO NOTE IS THAT THE MODELS APPEARED TO HAVE OVERDONE
THE POPS FOR TONIGHT IN CENTRAL ALABAMA. PERHAPS THEY WERE
EXPECTING MORE DEVELOPMENT MORE UPSTREAM FROM US...WHICH WOULD GET
INTO (OR REMAIN WITHIN) OUR AREA AFTER 00Z. BUT BASED ON LATEST
RADAR TRENDS AND VISIBLE SATELLITE IMAGERY...THE AREA NORTH AND
WEST OF A LINE FROM HSV TO CBM JUST HAS A MORE STABLE LOOK TO IT.
THE ONGOING (AT 20Z) CONVECTION IN THE NORTHEAST SHOULD BE WELL
INTO GEORGIA BY 00Z...SO I THINK GOING WITH LIKELY POPS ANYWHERE
TONIGHT IS TOO MUCH. I WILL KEEP CHANCE POPS IN FOR THE EVENING
HOURS...ANTICIPATING A FEW MORE STORMS TO DEVELOP. BUT I CAN'T SEE
THERE BEING MORE THAN 50 PERCENT COVERAGE AFTER 00Z.

THE REMAINDER OF THE FORECAST WILL BE DOMINATED BY THE EBBING AND
FLOWING OF THE POSITION AND AMPLIFICATION OF THE UPPER LEVEL
RIDGE. THAT RIDGE IS FORECAST TO SLIDE A BIT TO THE WEST AND
BECOME MORE AMPLIFIED THROUGH THE REST OF THIS WEEK...CAUSING A
DEEPER TROUGH TO DEVELOP IN THE EASTERN STATES DOWNSTREAM FROM IT.
THIS WILL IN TURN BRING TEMPS BACK DOWN TO A MORE NORMAL KIND OF
HEAT LEVEL. IT WILL ALSO (AT LEAST TEMPORARILY) FORCE THE HIGHER
DEW POINTS DOWN TO THE COAST...AND ALLOW SOME LOW LEVEL DRY AIR
TO GET IN HERE FROM THE NORTH.

BY THE TIME WE REACH THE WEEKEND...THE MODELS SHOW HINT THAT THE
EASTERN STATES TROUGH MAY ACTUALLY CLOSE OFF AN UPPER LEVEL LOW
ACROSS THE SOUTHEAST...WITH THE INSTABILITY ASSOCIATED WITH THE
COLDER UPPER LEVEL TEMPS CAUSING SOME SHOWERS OR STORMS.

/61/

&&

.AVIATION...
00Z TAF DISCUSSION.

LINE OF STRONG THUNDERSTORMS MOVING SOUTH-SOUTHEAST ACROSS THE
NORTHERN HALF OF ALABAMA. HAVE TRIED TO TIME THE ARRIVAL AT THE
VARIOUS TAF SITES AHEAD OF A SURFACE FRONT. LOOK FOR A WIND SHIFT
DURING THE DAY ON TUESDAY. THERE COULD BE SOME LATE NIGHT FOG
DEPENDING ON HOW MUCH RAIN TERMINALS GET.

08

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
TONIGHT. LOWER DEW POINTS WILL START TO WORK INTO THE AREA FROM
THE NORTH ON TUESDAY...WITH SEVERAL DRY DAYS INDICATED THROUGH THE
MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  90  69  88  64 /  80  30  10   0   0
ANNISTON    73  89  69  88  64 /  80  30  20   0   0
BIRMINGHAM  75  91  71  89  65 /  70  30  20   0   0
TUSCALOOSA  75  94  72  92  66 /  40  30  10   0   0
CALERA      75  91  72  90  66 /  40  30  20   0   0
AUBURN      74  90  72  91  67 /  50  50  40  10   0
MONTGOMERY  76  95  74  93  68 /  40  40  40  10   0
TROY        75  93  74  93  69 /  40  50  40  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BIBB-BLOUNT-BULLOCK-CHAMBERS-CHILTON-CLAY-COOSA-DALLAS-ELMORE-
FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-
MARION-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SHELBY-ST. CLAIR-
SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON.

&&

61/08
Hazardous weather outlook, Aug 10, 4:58 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 AM CDT MON AUG 10 2015

ALZ011>015-017>050-111300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
458 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO
109 DEGREES THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...GENERALLY
ALONG AND WEST OF A ONEONTA...TALLADEGA...LINEVILLE...AND
LAFAYETTE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE HEAT AND HUMIDITY WILL CONTINUE TO LEAD TO HEAT INDICES NEAR
OR ABOVE 105 DEGREES ON TUESDAY ACROSS PORTIONS OF SOUTH AND WEST
CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 6:36 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT MON AUG 10 2015

ALZ014-015-110015-
WALKER AL-WINSTON AL-
636 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND
SOUTHWESTERN WINSTON COUNTIES UNTIL 715 PM CDT...

AT 636 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LYNN...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARBON HILL...LYNN...KANSAS...NAUVOO...ELDRIDGE...ASHBANK...CAMP
MCDOWELL...POPLAR SPRINGS...NATURAL BRIDGE AND LUPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3399 8731 3381 8753 3387 8753 3387 8760
      3391 8764 3414 8764 3417 8760
TIME...MOT...LOC 2336Z 315DEG 15KT 3405 8762

56
Local storm report, Aug 10, 6:39 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT MON AUG 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 SE ANNISTON           33.65N 85.80W
08/10/2015                   CALHOUN            AL   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN IN DOWNTOWN ANNISTON. TREES
            ARE BLOCKING HENRY RD AND CRESTVIEW RD.

&&

GGOGGINS
Special weather statement, Aug 10, 6:39 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
639 PM CDT MON AUG 10 2015

ALZ015-017-024-110045-
WALKER AL-BLOUNT AL-JEFFERSON AL-
639 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...
SOUTHWESTERN BLOUNT AND NORTHEASTERN WALKER COUNTIES UNTIL 745 PM
CDT...

AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SMITH DAM...OR 9 MILES NORTH OF SUMITON...MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TRUSSVILLE...GARDENDALE...DALLAS...CENTER POINT...CLAY...PINSON...
ARGO...WARRIOR...KIMBERLY...MORRIS...LOCUST FORK...TRAFFORD...
HAYDEN...SIPSEY...COUNTY LINE...INLAND LAKE...GRAYSON VALLEY...
CHALKVILLE...SMITH DAM AND ARKADELPHIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3392 8708 3390 8709 3390 8710 3389 8709
      3389 8701 3386 8699 3387 8693 3391 8692
      3394 8685 3385 8647 3382 8648 3380 8658
      3377 8658 3376 8654 3372 8653 3366 8653
      3359 8656 3384 8718 3395 8711
TIME...MOT...LOC 2339Z 295DEG 17KT 3389 8706

05/MA
Local storm report, Aug 10, 6:43 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 PM CDT MON AUG 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND GST     ANNISTON REGIONAL AIRPO 33.59N 85.86W
08/10/2015  M56 MPH          TALLADEGA          AL   ASOS

&&

GGOGGINS
Special weather statement, Aug 10, 7:01 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
701 PM CDT MON AUG 10 2015

ALZ012-110045-
LAMAR AL-
701 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAMAR COUNTY UNTIL 745
PM CDT...

AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DETROIT...OR 11 MILES EAST OF AMORY...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SULLIGENT...DETROIT...BEAVERTON...GATTMAN...HENSON SPRINGS AND PINE
SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3406 8821 3405 8802 3405 8799 3402 8799
      3402 8795 3401 8795 3382 8822 3383 8824
TIME...MOT...LOC 0001Z 309DEG 10KT 3401 8829

56
Special weather statement, Aug 10, 7:19 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
719 PM CDT MON AUG 10 2015

ALZ026-027-110045-
TALLADEGA AL-ST. CLAIR AL-
719 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TALLADEGA AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 745 PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALD ROCK...OR NEAR PELL CITY...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TALLADEGA...PELL CITY...MOODY...ODENVILLE...LINCOLN...RIVERSIDE...
MUNFORD...WALDO...TALLADEGA SUPERSPEEDWAY...LOGAN MARTIN LAKE...
SYCAMORE...ALPINE BAY RESORT...LOGAN MARTIN DAM...BALD ROCK...
TALLADEGA MUNICIPAL AIRPORT...COOSA ISLAND...ALPINE...GRANT TOWN...
WINTERBORO AND HONDA MANUFACTURING OF ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3365 8603 3360 8602 3360 8600 3359 8599
      3359 8591 3330 8610 3329 8612 3327 8612
      3321 8616 3342 8638 3350 8638 3350 8646
      3352 8648 3355 8648 3355 8649 3370 8638
TIME...MOT...LOC 0019Z 301DEG 30KT 3355 8636

05/MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:01 PM CDTSpecial Weather StatementBMXLamar44 min
Aug 10, 7:06 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, Walker35 min
Aug 10, 7:19 PM CDTSpecial Weather StatementBMXTalladega26 min
Aug 10, 7:33 PM CDTSpecial Weather StatementBMXChambers, Randolph57 min
Aug 10, 7:44 PM CDTSpecial Weather StatementBMXTalladega31 min
Aug 10, 7:52 PM CDTSpecial Weather StatementBMXLamar38 min
Aug 10, 7:57 PM CDTSevere Thunderstorm WarningBMXJefferson, Walker63 min
Aug 10, 8:02 PM CDTSpecial Weather StatementBMXFayette43 min
Aug 10, 8:09 PM CDTSevere Thunderstorm WarningBMXClay, Talladega29 min
Aug 10, 8:15 PM CDTSevere Thunderstorm WarningBMXJefferson60 min
Aug 10, 8:35 PM CDTSevere Thunderstorm WarningBMXBibb, Shelby55 min
Aug 10, 8:46 PM CDTSpecial Weather StatementBMXPickens44 min
Aug 10, 8:56 PM CDTSevere Thunderstorm WarningBMXPickens, Tuscaloosa64 min
Aug 10, 9:11 PM CDTAreal Flood AdvisoryBMXJefferson, Shelby3 hr
Aug 10, 9:18 PM CDTSpecial Weather StatementBMXChilton57 min
Aug 10, 9:23 PM CDTSevere Thunderstorm WarningBMXChilton34 min
Aug 10, 9:29 PM CDTSpecial Weather StatementBMXCoosa, Talladega31 min
Aug 10, 9:34 PM CDTSpecial Weather StatementBMXShelby26 min
Aug 10, 9:42 PM CDTSpecial Weather StatementBMXPickens63 min
Aug 10, 10:16 PM CDTSpecial Weather StatementBMXBibb44 min
Aug 10, 10:41 PM CDTSpecial Weather StatementBMXPerry34 min
Aug 10, 10:45 PM CDTSpecial Weather StatementBMXHale30 min
Aug 10, 10:59 PM CDTSpecial Weather StatementBMXElmore61 min
Aug 11, 3:30 PM CDTSpecial Weather StatementBMXRussell45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.